MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0; VENTRICULAR (ASSIST) BYPASS
Model Number 1403US
Medical Device Problem Codes Disconnection (1171); Power Problem (3010)
Health Effect - Clinical Code Death (1802)
Date of Event 08/30/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient expired.The patient was found down at home with no batteries connected to the controller.The controller had logged three unexpected losses of power.It was also noted that the patient¿s wife indicated the patient reported not feeling quite right that day.
 
Additional Manufacturer Narrative
Product event summary: the controller was not returned for evaluation.Review of log file analysis revealed three (3) controller power up with associated motor start events on (b)(6) 2019 at 14:24:02, 14:26:26 and 14:27:18 hours.The data point prior to the loss of power revealed that a battery was connected to power port one (1) with 47% relative state of charge (rsoc) and another battery was connected to power port two (2) with 97% rsoc.No data point was logged after the last controller power up event.No anomalies were observed during the recorded controller power ups.The maximum time controller was without power for 16 minutes and 51 seconds.As a result, the reported event was confirmed.A possible root cause of the loss of power can be attributed to a disconnection of both power sources as described in the event details.An internal investigation was initiated to capture events involving the controller losing power.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9198096
Report Number3007042319-2019-12151
Device Sequence Number13565164
Product Code DSQ
UDI-Device Identifier00888707000116
UDI-Public00888707000116
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2017
Device Model Number1403US
Device Catalogue Number1403US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD; 1103 VAD
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient Weight88